Abstract Number: 73

An interesting case of concurrent inguinal granular parakeratosis and red scrotum syndrome

A. Flora1, M. Whitfeld 2

Meeting: 2019 Dermcoll

Session Information

Date: -

Session Title: All Abstracts

Session Time: -

A 27 year old male presented to the emergency department with a severely painful, disabling scrotal rash and bilateral hyperkeratotic plaques in the inquinal region. He was recently treated with 0.1% mometasone furorate applied once daily over the past 2 weeks, due to a history of chronic scrotal dermatitis. There was no other history of contact with new materials in the inguinal region.
On examination, his scrotum was erythematous and exquisitely tender to palpation, although the plaques in his inguinal region were not. Initial management included cessation of the mometasone furorate, an initial dose of tramadol followed by panaedine forte for pain relief, and an urgent dermatology review.
When reviewed the following week, the patients symptoms and signs had persisted. He was treated with 50 mg of doxycycline for one month, as well as 1% hydrozole cream and daily saline washes for the scrotal region only. At follow up in 1 and 4 months, the patient’s granular parakeratosis had spontaneously resolved, and he no longer had any scrotal symptoms or erythema.
Granular parakeratosis is a rare condition that characteristically affects the intertriginous folds of the body. Clinically it presents with well demarcated red-brown hyperkeratotic papules or plaques, and is usually a benign, self limiting dermatoses [1]. Red scrotal syndrome commonly occurs after application of topical corticosteroids in the scrotal region, causing a rebound vasodilation to the area. In this case, cessation of the topical corticosteroid and a combination of doxycyline, saline washing and hydrozole, led to a successful resolution [2].
Granular Parakeratosis: A Comprehensive Review and a Critical Reappraisal. (Ding, Catherine Y; Liu, Hannah; Khachemoune, Amor)
Red scrotum syndrome: idiopathic neurovascular phenomenon or steroid addiction? (Narang T, Kumaran MS, Dogra S, Saikia UN, Kumar B)